Author Details
Written By
MDS, BDS
Reviewed By
MD (Pharmacology), MBBS
Last updated
15 Jul 2021 | 07:07 PM (IST)

We provide you with authentic, trustworthy and revelant information

Want to know more

Have issue with the content?

Report Problem

Tussnil Tablet


Introduction of Phenylpropanolamine

Tussnil Tablet is used in the treatment of common cold symptoms like runny nose, stuffy nose, sneezing, watery eyes and congestion or stuffiness. It also helps in relieving pain and fever.

Introduction of Chlorpheniramine Maleate

Tussnil Tablet is used in the treatment of common cold symptoms like runny nose, stuffy nose, sneezing, watery eyes and congestion or stuffiness. It also helps in relieving pain and fever.

This medication may be taken with or without food preferably one hour before you travel. Take it in a dose and duration as advised by the doctor. But, before taking it, inform doctor if you are suffering from depression and taking its medicines.

Dizziness may occur as its side effect, so do not drive or do anything that requires mental focus. You should avoid drinking alcohol while taking this medicine, as it may cause excessive sleepiness.

Introduction of Guaifenesin

Tussnil Tablet is used in the treatment of common cold symptoms like runny nose, stuffy nose, sneezing, watery eyes and congestion or stuffiness. It also helps in relieving pain and fever.

This medication may be taken with or without food and It is better to take it in a dose and duration as advised by the doctor. In case, you have missed any dose than it is better to take another one as soon as you remember it.

Dizziness may occur as its side effect, so do not drive or do anything that requires mental focus. You should avoid alcohol along with this medicine as it may worsen your side effects.

Introduction of Paracetamol

Tussnil Tablet is used in the treatment of common cold symptoms like runny nose, stuffy nose, sneezing, watery eyes and congestion or stuffiness. It also helps in relieving pain and fever.

Tussnil Tablet may be prescribed alone or in combination with another medicine. You should take it regularly as advised by your doctor. It is usually best taken with food otherwise it may upset your stomach. Do not take more or use it for longer than recommended.

Side effects are rare if this medicine is used correctly but this medicine may cause stomach pain, nausea, and vomiting in some people. Consult your doctor if any of these side effects bother you or do not go away.

This medicine is widely prescribed and considered safe but is not suitable for everybody. Before taking it, let your doctor know if you have liver or kidney problems or are using blood-thinning medicines. It may affect the dose or suitability of this medicine. Let your doctor know about all the other medicines you are taking because they may affect, or be affected by, this medicine.

Introduction of Bromhexine

Tussnil Tablet is used in the treatment of common cold symptoms like runny nose, stuffy nose, sneezing, watery eyes and congestion or stuffiness. It also helps in relieving pain and fever.

Tussnil Tablet may be taken with food. But, it is better to take it in a dose and duration as advised by the doctor. Before taking it, inform doctor if you have suffered or are currently suffering from any stomach, liver or kidney disease.

Serious side effects are unlikely to occur after using this medication. But, you may get rash, irritation in ear and headache. You may also experience dizziness after taking it, so do not drive or do anything that requires mental focus

Uses of Phenylpropanolamine

Uses of Chlorpheniramine Maleate

Uses of Guaifenesin

Benefits of Paracetamol

In Pain relief

Tussnil Tablet is a common painkiller used to treat aches and pains. It works by blocking chemical messengers in the brain that tell us we have pain. It is effective in relieving pain caused by headache, migraine, nerve pain, toothache, sore throat, period (menstrual) pains, arthritis, and muscle aches. This medicine is very widely used and very rarely causes side effects if taken at the right dosage. Take it as it is prescribed to get the most benefit. Do not take more or for longer than needed as that can be dangerous. In general, you should take the lowest dose that works, for the shortest possible time. It is also the first choice of painkiller during pregnancy or breastfeeding.

In Treatment of Fever

Tussnil Tablet is also used to reduce a high temperature (fever). It works by blocking the release of certain chemical messengers that cause fever. It may be prescribed alone or in combination with another medicine. You should take it regularly as advised by your doctor.

Side effects of Phenylpropanolamine

Most side effects do not require any medical attention and disappear as your body adjusts to the medicine. Consult your doctor if they persist or if you’re worried about them

Common side effects of Tussnil

  • Systemic hypertension (high blood pressure)
  • Nausea
  • Insomnia (difficulty in sleeping)
  • Palpitations

Side effects of Chlorpheniramine Maleate

Most side effects do not require any medical attention and disappear as your body adjusts to the medicine. Consult your doctor if they persist or if you’re worried about them

Common side effects of Tussnil

  • Dryness in mouth
  • Sleepiness
  • Drowsiness
  • Loss of appetite
  • Nausea

Side effects of Guaifenesin

Most side effects do not require any medical attention and disappear as your body adjusts to the medicine. Consult your doctor if they persist or if you’re worried about them

Common side effects of Tussnil

  • Nausea
  • Vomiting
  • Stomach pain
  • Diarrhea
  • Itchy rash
  • Hypersensitivity

Side effects of Paracetamol

Most side effects do not require any medical attention and disappear as your body adjusts to the medicine. Consult your doctor if they persist or if you’re worried about them

Common side effects of Tussnil

  • Nausea
  • Vomiting
  • Insomnia (difficulty in sleeping)
  • Headache
  • Constipation
  • Itching

Side effects of Bromhexine

Most side effects do not require any medical attention and disappear as your body adjusts to the medicine. Consult your doctor if they persist or if you’re worried about them

Common side effects of Tussnil

  • Dizziness
  • Headache
  • Nausea
  • Upper abdominal pain
  • Vomiting
  • Diarrhea
  • Rash
  • Red spots or bumps
  • Itching
  • Sweating
  • Changes in serum aminotransferase levels

How Phenylpropanolamine works

Phenylpropanolamine belongs to a class of medications called nasal decongestants. It stimulates receptors on blood vessels in the nose and sinuses leading to its constriction and reduction in blood flow thereby relieving congestion.
.

How Chlorpheniramine Maleate works

Tussnil Tablet is an antiallergic medication. When your body is exposed to an allergen (pollen, animal dander, house dust etc.), it produces a chemical called histamine. This causes watery eyes, runny or blocked nose, sneezing, skin rashes, itching etc. Tussnil Tablet works by blocking the action of histamine, thereby relieving these symptoms.

How Guaifenesin works

Tussnil Tablet works by decreasing the stickiness of mucus (phlegm) and helps in its removal from the airways.

How Paracetamol works

Tussnil Tablet is an analgesic (pain reliever) and anti-pyretic (fever reducer). It works by blocking the release of certain chemical messengers that cause pain and fever.

How Bromhexine works

Tussnil Tablet is a mucolytic medication. It thins and loosens mucus (phlegm) in the nose, windpipe and lungs making it easier to cough out.

Safety advice

Alcohol
UNSAFE
It is unsafe to consume alcohol with Tussnil Tablet.
Pregnancy
CONSULT YOUR DOCTOR
Tussnil Tablet may be unsafe to use during pregnancy. Although there are limited studies in humans, animal studies have shown harmful effects on the developing baby. Your doctor will weigh the benefits and any potential risks before prescribing it to you. Please consult your doctor.
Breast feeding
CONSULT YOUR DOCTOR
Information regarding the use of Tussnil Tablet during breastfeeding is not available. Please consult your doctor.
Driving
UNSAFE
Tussnil Tablet may decrease alertness, affect your vision or make you feel sleepy and dizzy. Do not drive if these symptoms occur.
Kidney
SAFE IF PRESCRIBED
Tussnil Tablet is probably safe to use in patients with kidney disease. Limited data available suggests that dose adjustment of Tussnil Tablet may not be needed in these patients. Please consult your doctor.
Use of Tussnil Tablet may cause excessive sleepiness in patients with end stage kidney disease.
Liver
CAUTION
Tussnil Tablet should be used with caution in patients with liver disease. Dose adjustment of Tussnil Tablet may be needed. Please consult your doctor.
However, the use of Tussnil Tablet is not recommended in patients with severe liver disease and active liver disease.

What if you forget to take Tussnil Tablet?

If you miss a dose of Tussnil Tablet, take it as soon as possible. However, if it is almost time for your next dose, skip the missed dose and go back to your regular schedule. Do not double the dose.

All substitutes

For informational purposes only. Consult a doctor before taking any medicines.
No substitutes found for this medicine

Quick tips

Phenylpropanolamine

  • Do not continue phenylpropanolamine for more than 7 days if your condition does not improve or if you have high fever.
  • Tell your doctor if you have high blood pressure, heart problems, liver or kidney disease, diabetes, prostate enlargement or visual problems due to increased pressure in the eyes (glaucoma).
  • Seek immediate medical attention and discontinue medication if you experience difficulty in breathing, sudden swelling or skin reactions, fits, rapid heartbeat or hallucinations.
  • Use with caution if you are a woman or an elderly patient. Woman may be at a higher risk of haemorrhagic stroke (bleeding in the brain).
  • Avoid driving or operating machinery if you feel dizzy or drowsy after taking phenylpropanolamine.
  • Tell your doctor if you are or planning to become pregnant or are breastfeeding.
  • Do not take if allergic to phenylpropanolamine or any of its ingredients.

Chlorpheniramine Maleate

  • Avoid driving or operating dangerous machinery as it may decrease alertness.
  • Avoid consuming alcohol when taking the Chlorpheniramine Maleate, as it may cause excessive sleepiness or drowsiness.

Guaifenesin

  • Guaifenesin should be taken as per dose and duration suggetsed by the doctor.

Paracetamol

  • Paracetamol should be taken with food or milk to prevent upset stomach.
  • Take it as per the dose and duration prescribed by your doctor. Long term use may lead to serious complications such as stomach bleeding and kidney problems.
  • Do not take indigestion remedies (antacids) within 2 hours of taking Paracetamol.
  • Avoid consuming alcohol while taking this medicine as it can increase your risk of stomach problems.
  • Inform your doctor if you have liver disease as your dose may need to be adjusted.
  • Your doctor may regularly monitor your kidney function, liver function and levels of blood components if you are taking this medicine for long-term treatment.

Bromhexine

  • Bromhexine helps in thinning and removal of the mucus (slimy and sticky substance) from the airways, thereby treats various respiratory conditions.
  • Measure the syrup with a special dose-measuring spoon or cup, not a regular table spoon.  
  • Do not use Bromhexine for more than 14 days, without your doctor’s advice.
  • Inform your doctor if you have suffered or are currently suffering from any stomach, liver or kidney problem. 
  • Tell your doctor if you are pregnant, planning to become pregnant or are breastfeeding.

Fact Box

Habit Forming
No
Therapeutic Class
RESPIRATORY

Patient concerns

Patient concerns

arrow
I have dry cough and suffering from the same for the past two days. I am coughing all the time! The problem increase during night. I am feeling weak, unable to eat and drink and sleep! I am feeling tightness in my chest. Please suggest me remedy. Thanks a lot in advance
Dr. Shallu Garg
Pain and Stress Management
Do neck massage with warm ghee. Syp Tussnil 1-1 tsp thrice a day
Use of methylocoblamin in old age
Dr. Sunil Sekhri
Diabetology
I am here to guide you regarding your symptoms and medical problems
arrow

User feedback


FAQs

Phenylpropanolamine

Q. Is phenylpropanolamine the same as phenylephrine?

Phenylpropanolamine and phenylephrine are different drugs belonging to the same class of medications (nasal decongestants). Both are used to relieve blocked nose or sinuses caused by common cold and seasonal nasal allergies (hay fever)

Q. Does Phenylpropanolamine cause stroke?

Phenylpropanolamine has shown to increase the risk of hemorrhagic stroke (bleeding in the brain). Women are at a higher risk.

Q. Is Phenylpropanolamine a controlled substance?

Phenylpropanolamine is a controlled substance since it can be used for manufacturing of illegal drugs

Q. Is Phenylpropanolamine still on the market?

Phenylpropanolamine is banned in India due to increased risk of haemorrhagic stroke (bleeding in the brain) and is no longer marketed in India
Chlorpheniramine Maleate

Q. Does chlorpheniramine or chlorpheniramine maleate cause increase in blood pressure/ drowsy/non drowsy/sedating/get you high/keep you awake/sleepiness/make you tired/weight gain?

Chlorpheniramine causing these side effects is common or rare. Always consult your doctor, if you experience any of these side effects

Q. Is chlorpheniramine like Benadryl?

No, chlorpheniramine is different from Benadryl

Q. Is chlorpheniramine prescription?

Yes, it is available with doctor’s prescription only

Q. Can I take chlorpheniramine or chlorpheniramine maleate with Panadol/ cetirizine /Zyrtec/ Allegra/ warfarin/ diphenhydramine/ ibuprofen/Claritin/guaifenesin/Benadryl?

Yes, but taking other medicines may alter the effects of chlorpheniramine. Always consult your doctor for the change of dose regimen or an alternative drug of choice that may strictly be required

Q. Does chlorpheniramine contain aspirin?

No, it does not contain aspirin in it. Chlorpheniramine is a different drug than aspirin.
Guaifenesin

Q. What is Guaifenesin used for?

Guaifenesin is an expectorant, mainly used to relieve chest congestion by aiding the removal of mucus.

Q. How long can I take Guaifenesin?

Consult your doctor for use more than 7 days.

Q. Can I take Guaifenesin if I have high blood pressure?

Guaifenesin should not be taken by individuals with high blood pressure.

Q. Can I take Guaifenesin with phenylephrine, ibuprofen, amoxicillin, and paracetamol (acetaminophen)?

There are no known drug interactions between phenylephrine, ibuprofen, amoxicillin, and paracetamol (acetaminophen) and Guaifenesin. However, consult your doctor about all medications currently taken before starting and while on Guaifenesin.

Q. Can I take Guaifenesin with Sudafed (pseudoephedrine-decongestant preparation) and Dayquil (OTC cold and cough preparation), Benadryl, benzonatate?

Guaifenesin can be taken with other cold and cough preparation including Sudafed, Dayquil, Benadryl, and benzonatate. However, other formulations containing guaifenesin must be avoided to avoid a double dose. Also, Guaifenesin should not be combined with cough suppressants in the treatment of cough since the combination would not be logical and you may be exposed to unnecessary side effects.
Paracetamol

Q. What if I vomit after taking Paracetamol?

If you vomit in less than 30 minutes after having a dose of Paracetamol tablets or syrup, retake the same dose again. If you vomit after 30 minutes of a dose, you do not need to take another one until the next standard dose.

Q. When will I feel better after taking the Paracetamol?

Usually, you will start feeling better after about half an hour of taking a Paracetamol.

Q. How often can I take the Paracetamol?

You should only take four doses of Paracetamol in 24 hours. There should be a gap of at least 4 hours between two doses. Do not take Paracetamol for more than 3 days without consulting a doctor first.

Q. Does Paracetamol make babies sleepy?

No, Paracetamol does not make babies sleepy. It is a pain-relieving medicine that is also used to control high fever.

Q. Is Paracetamol safe for children?

Paracetamol is considered safe for children only when used as directed by the doctor.

Q. Is Paracetamol an antibiotic?

No, Paracetamol is not an antibiotic. It works as a painkiller and fever-reducing medicine.

Q. Can I take Paracetamol and ibuprofen together?

Ibuprofen and Paracetamol are safe medicines, but both should not be used together. Consult your doctor if you are not sure.

Q. How long does a Paracetamol take to work?

Paracetamol takes around 30-45 min to start working and show its effects. It is advised to take this medicine for the duration suggested by the doctor. Consult your doctor if you experience any bothersome side effects.

Q. What are the serious side effects of taking an excess of the Paracetamol?

Overdose of Paracetamole may cause severe life-threatening liver injury. Taking more than the prescribed dose may also cause kidney injury, decreased platelet count, and even coma. Early symptoms of an overdose include nausea, vomiting, and general tiredness. Immediately consult a doctor or reach an emergency in case of a suspected overdose.
Bromhexine

Q. Is Bromhexine an antihistamine?

No, Bromhexineis not an antihistamine.

Want to share the information?

Disclaimer:

Tata 1mg's sole intention is to ensure that its consumers get information that is expert-reviewed, accurate and trustworthy. However, the information contained herein should NOT be used as a substitute for the advice of a qualified physician. The information provided here is for informational purposes only. This may not cover everything about particular health conditions, lab tests, medicines, all possible side effects, drug interactions, warnings, alerts, etc. Please consult your doctor and discuss all your queries related to any disease or medicine. We intend to support, not replace, the doctor-patient relationship.

References

  1. Drugs. Phenylpropanolamine Pregnancy and Breastfeeding Warnings. [Accessed 26 Apr. 2019] (online) Available from:External Link
  2. Drugs.com. Chlorpheniramine. [Accessed 26 Apr. 2019] (online) Available from:External Link
  3. ScienceDirect. Guaifenesin. [Accessed 26 Apr. 2019] (online) Available from:External Link
  4. Paracetamol. Barnstaple, Devon: Actavis UK Ltd.; 1980 [revised 23 Dec. 2016]. [Accessed 26 Apr. 2019] (online) Available from:External Link
  5. ScienceDirect. Bromhexine. [Accessed 26 Apr. 2019] (online) Available from:External Link

Manufacturer/Marketer address

C-21, 22 & 23, Sector - 3 Noida,Gautam Budh Nagar(U.P)
Country of origin: India
NOT FOR SALE
We do not facilitate sale of this product at present

INDIA’S LARGEST HEALTHCARE PLATFORM

260m+
Visitors
31m+
Orders Delivered
1800+
Cities
Get the link to download App
Reliable

All products displayed on Tata 1mg are procured from verified and licensed pharmacies. All labs listed on the platform are accredited

Secure

Tata 1mg uses Secure Sockets Layer (SSL) 128-bit encryption and is Payment Card Industry Data Security Standard (PCI DSS) compliant

Affordable

Find affordable medicine substitutes, save up to 50% on health products, up to 80% off on lab tests and free doctor consultations.

India's only LegitScript and ISO/ IEC 27001 certified online healthcare platform

Know more about Tata 1mgdownArrow

Access medical and health information

Tata 1mg provides you with medical information which is curated, written and verified by experts, accurate and trustworthy. Our experts create high-quality content about medicines, diseases, lab investigations, Over-The-Counter (OTC) health products, Ayurvedic herbs/ingredients, and alternative remedies.

Order medicines online

Get free medicine home delivery in over 1800 cities across India. You can also order Ayurvedic, Homeopathic and other Over-The-Counter (OTC) health products. Your safety is our top priority. All products displayed on Tata 1mg are procured from verified and licensed pharmacies.

Book lab tests

Book any lab tests and preventive health packages from certified labs and get tested from the comfort of your home. Enjoy free home sample collection, view reports online and consult a doctor online for free.

Consult a doctor online

Got a health query? Consult doctors online from the comfort of your home for free. Chat privately with our registered medical specialists to connect directly with verified doctors. Your privacy is guaranteed.